• Home
  • /
  • Page

INTERPRETATION

The information we are given tells us that this is a probable overdose, but don’t be limited to just that. The important thing to pick up is that the patient is now hypotensive.

Rate: 120

Axis: Normal

P waves: Very difficult to see, although in aVF, there may be some there.

QRS: Widened, with abnormal deep Qs anteriorly- consider LBBB

ST-T:Peaked T waves

PR/QT Int: Prolonged QT

This is a broad complex, somewhat bizarre tachycardia with peaked T waves. Taken with the history, the main causes to consider are tricyclic overdose, or other Na channel blockers and hyperkalaemia.

This patient requires a resuscitation cubicle and monitoring. Bloods for BSL, K, renal function, (you can do a troponin, however unlikely in a 30 year old female).

Treat early- Bizarre ECG = Bicarbonate.

Early treatment of bicarb 1mmol/kg.

Beware as this patient is prone to seizures with the QRS prolongation present.

Consider early definitive airway management.

Leave a Reply

Email Updates
Get the latest updates on our Conferences PLUS Webcasts and Education Newsletters.
We respect your privacy.